North Carolina, 2019

Damaging Winds in North Carolina, April 19 to 20, 2019

April 19 to 20, 2019 · NWS MHX · 9 events in 8 counties and zones

A strong low pressure system and cold front produced strong to severe thunderstorms during the afternoon and evening hours.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
9

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MHX wrote it up.

A strong low pressure system and cold front produced strong to severe thunderstorms during the afternoon and evening hours.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before the first event at Apr 19, 8:50 AM EST, 4 hours 28 minutes earlier.

Area forecast discussion, Apr 19, 8:50 AM EST, 4 hours 28 minutes before
Area Forecast Discussion
National Weather Service Newport/Morehead City NC
950 AM EDT Fri Apr 19 2019

.SYNOPSIS...
A cold front will approach the area later today and tonight then
move offshore early Saturday. High pressure will build into the
region early next week and continue through mid week. A cold
front will move through Wednesday night or Thursday.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
As of 945 AM Friday...Fcst looks good with sct to numerous warm
advection showers into mid aftn. Increasing instab and shear
into the aftn and a cpl of these storms could become strong to
severe. Main threat for severe will be tonight as organized
band of storms crosses.

Prev disc...A few warm advection showers continue to develop
inland early this morning. A broad mid- level trough will
rapidly deepen and cut off later today over the Tennessee Valley
as deep moisture advects into eastern North Carolina ahead of a
strong surface cold front arriving later this evening. These
warm advection showers will continue to develop during the
morning hours before becoming more numerous through the later
morning hours into the afternoon. A shield of mid clouds may
inhibit the conditional instability somewhat until about mid
afternoon or so. With a very warm start, the strong warm
advection will push high temperatures well into the 70s away
from the immediate coast today. By later in the afternoon, a
developing squall line will start to approach the western zones
with increasing potential for all modes of severe weather this
evening into tonight. SPC has placed our far western counties in
a Moderate Threat of severe weather later today and tonight,
with an Enhanced risk in central zones and a Slight Risk
elsewhere.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM SATURDAY/...
As of 305 AM Friday...With a 50-75 knot jet at the 950-850 mb
layer impacting the region this evening and tonight, strong
gusty winds will mix down in developing storms along a squall
line. Latest 3km HRRR and NSSL WRF show this squall line
impacting inland areas during the late evening, then reaching
the southern coast by 06z-08z and quickly moving off the Outer
Banks by 10z or so. All modes of severe weather will be possible
along the squall line with damaging winds possible with the
line, along with embedded isolated tornadoes in any discrete
cells that form. Heavy downpours will also accompany the line,
but will move through quickly limiting the flood potential. With
strong winds mixing to the surface, even outside convection, a
High Wind Warning remains in effect along the Outer Banks and
Eastern Carteret County with gusts possible exceeding 60 mph. A
Wind Advisory is in effect for the remainder coastal and
Soundside areas, where gusts may approach 50 mph. PoPs will be
likely to categorical through 06z-08z, then quickly diminish
from west to east by the early morning hours. Mild lows tonight
with upper 50s inland to mid 60s Outer Banks.

&&

.LONG TERM /SATURDAY THROUGH THURSDAY/...
As of 4 AM Fri...Dry weather is forecast to prevail through
Tuesday. A cold front will bring a chance for showers or storms
mid week.

Saturday and Sunday...The cold front will be near the Outer
Banks by sunrise Saturday, and move well offshore during the
morning. The stacked low lifting across the Great Lakes will
remain in control of our weather, bringing atypical post-
frontal southwesterly flow and thus a lack of the CAA we
typically see behind FROPAs. Subsidence aloft will bring
predominantly settled conditions on Sat despite the lack of
significant low level airmass change. On Sunday, as the the
upper low aloft rotates east through VA has enough strong lift
associated with it to not completely discount a rogue iso shower
or two, and kept slgt chc PoPs to account for this, with best
chance across nrn zones in vcnty of the upper low. Any showers
will end quickly by sunset as activity will be diurnally driven,
and temps cool to below climo with dry air mass moving in behind
the low. Temps drop into the mid/upr 40s (low/mid 50s beaches).
Highs on the weekend will be seasonably mild, with readings
generally in the upper 60s to lower 70s.

Monday through Tuesday...Subtropical high pressure is expected
to ridge into the area early next week, bringing very pleasant
and rain- free conditions with temps moderating each day. Highs
near climo on Mon with low/mid 70s, and above climo by Tue with
mid 70s to low 80s.

Wednesday through Thursday...A backdoor cold front will approach
and move through the region by late Wed or early Thur, being
forced by low amplitude shortwave moving through nrn stream.
This feature could be a focal point for showers and storms, as
at least marginal instability will be present with decent shear
in place, but with timing/evolution differences only going for
small chc pops at this time. Temperatures will be about 5 to 10
degrees above normal on Wed. By Thur, the front will push
through and temps cool back to near climo with high pres
building in.

&&

.AVIATION /14Z FRIDAY THROUGH TUESDAY/...
Short Term /through 12Z Sat/...
As of 720 AM Friday...Already seeing some MVFR ceilings in light
showers that are developing inland as warm advection continues
ahead of strong cold front. Ceilings may improve from time to
time this morning and early afternoon, but lowering to MVFR then
IFR by late afternoon and early evening as line of showers and
strong to severe tstms impacts the region. These thunderstorms
will accompanied by wind gusts to 30-35 knots. The bulk of
precipitation will move east of the TAF sites by 09z Saturday
morning with rapidly improving conditions expected.

Long Term /Sat through Tue/...
As of 4 AM Fri...More settled (VFR) conditions will gradually
ensue again on Saturday and dominate through early next week
behind the strong cold front moving through early Sat morning.

&&

.MARINE...
Short Term /Today and Tonight/...
As of 945 AM Friday...No changes with very hazardous winds/seas
developing next 12 to 24 hrs.

Prev disc...Winds and seas continue to trend upwards as
expected early this morning with gusts up to 26 knots at Cape
Lookout and 23 knots at Duck Pier. Seas have increased to 6 feet
off of Nags Head and 7 feet 13 miles east of Oregon Inlet. No
overall changes to the marine forecast at daybreak. Very
hazardous boating conditions develop by later today and into
tonight. Winds will increase to 20-30 knots this morning with
seas building to 6-9 feet by midday. A strong low level 50-75
knots jet ahead of strong approaching cold front will lead to
Gale to Storm force winds this evening into tonight. The
strongest winds will be over the coastal wtrs from Oregon Inlet
to Cape Lookout tonight and Storm Warnings were issued for this
area earlier where frequent gusts of 50-60 knots are possible.
Gale Warnings are in effect for most other waters where gusts of
40-45 knots are quite likely. Latest local SWAN model continue
to indicate seas reaching 15-20 feet in the central waters by
06z-08z tonight.

Long Term /Sat through Tue/...
As of 4 AM Fri... The cold front will cross the waters Saturday
morning, and while winds will decrease drastically from gale and
storm force, only slight improvement this weekend, as seas
remain elevated above 6 ft due in part to continued SW flow in
the 15-25 kt range. Good boating conditions finally return by
the beginning of the work week as high pres builds in.

&&

.TIDES/COASTAL FLOODING...
As of 315 AM Friday...Strong southerly winds will build waves
in the surf zone from Hatteras Island S to 8+ ft later this
afternoon and continuing into Saturday. This rough surf will
likely lead to some beach erosion and poss local overwash. The
strong winds will bring minor increases in water levels over
the northern Pamlico Sound into the Roanoke/Croatan Sounds
region this evening and tonight. High Surf Advisories will
remain in effect. Do not plan on issuing a Coastal Flood
Advisory as this time as water levels rises will mainly be 1-2
feet and will be short-lived with a fast-moving system, but this
will be re-evaluated later today.

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...Wind Advisory from 6 PM this evening to 4 AM EDT Saturday for
     NCZ047-081-203.
     Beach Hazards Statement until 8 PM EDT this evening for NCZ195-
     196-199-203>205.
     High Surf Advisory from 1 PM this afternoon to 9 PM EDT
     Saturday for NCZ195-196-199-204-205.
     Wind Advisory from 6 PM this evening to 2 AM EDT Saturday for
     NCZ195-199.
     High Wind Warning from 8 PM this evening to 7 AM EDT Saturday
     for NCZ204-205.
     High Wind Warning from 8 PM this evening to 5 AM EDT Saturday
     for NCZ196.
MARINE...Gale Warning from 8 PM this evening to 5 AM EDT Saturday for
     AMZ131-136-137-230-231.
     Gale Warning from 2 PM this afternoon to 8 AM EDT Saturday for
     AMZ135.
     Storm Warning from 10 PM this evening to 5 AM EDT Saturday for
     AMZ152-154-156.
     Gale Warning from 8 PM this evening to 6 AM EDT Saturday for
     AMZ150.
     Gale Warning until 5 AM EDT Saturday for AMZ158.

&&

SYNOPSIS...MHX
NEAR TERM...RF/CTC
SHORT TERM...CTC
LONG TERM...TL
AVIATION...CTC/TL
MARINE...RF/CTC/TL
TIDES/COASTAL FLOODING...MHX
Hazardous weather outlook, Apr 19, 3:47 AM EST, 9 hours 31 minutes before
Hazardous Weather Outlook
National Weather Service Newport/Morehead City NC
447 AM EDT Fri Apr 19 2019

NCZ029-044-079-090-091-200900-
Martin-Pitt-Greene-Duplin-Lenoir-
447 AM EDT Fri Apr 19 2019

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...Today and Tonight.

There is a Moderate Threat of severe weather for later this evening and
tonight. A powerful cold front will impact the area later this
afternoon into late tonight, bringing strong winds and the potential
for severe thunderstorms, with damaging wind gusts and isolated
tornadoes the primary concern.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No significant hazardous weather is expected.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be required.

NCZ204-205-200900-
Ocracoke Island-Hatteras Island-
447 AM EDT Fri Apr 19 2019

...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT THIS MORNING
THROUGH THIS EVENING...
...HIGH SURF ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM EDT
SATURDAY...
...HIGH WIND WARNING IN EFFECT FROM 8 PM THIS EVENING TO 7 AM EDT
SATURDAY...

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Beach Hazards Statement.
   High Surf Advisory.
   High Wind Warning.

There is a Slight risk of severe weather later this evening and
tonight. A powerful cold front will impact the area later this
evening into Saturday morning, bringing strong winds and the
potential for severe thunderstorms, with damaging wind gusts and
isolated tornadoes the primary concern. Large surf is also expected
for the beaches, with the possibility of minor coastal flooding.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   High Surf Advisory.
   High Wind Warning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be required.

NCZ203-200900-
Northern Outer Banks-
447 AM EDT Fri Apr 19 2019

...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT THIS MORNING
THROUGH THIS EVENING...
...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 4 AM EDT
SATURDAY...

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Beach Hazards Statement.
   Wind Advisory.

There is a Slight threat of severe weather later this evening and
tonight. A powerful cold front will impact the area this evening
into Saturday morning, bringing strong winds and the potential for
severe thunderstorms, with damaging wind gusts and isolated tornadoes
the primary concern. Minor coastal flooding and large surf are also
possible.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No significant hazardous weather is expected.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be required.

NCZ196-200900-
East Carteret-
447 AM EDT Fri Apr 19 2019

...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT THIS MORNING
THROUGH THIS EVENING...
...HIGH SURF ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM EDT
SATURDAY...
...HIGH WIND WARNING IN EFFECT FROM 8 PM THIS EVENING TO 5 AM EDT
SATURDAY...

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Beach Hazards Statement.
   High Surf Advisory.
   High Wind Warning.

There is a Slight threat of severe weather this evening and tonight.
A powerful cold front will impact the area this evening into
Saturday morning, bringing strong winds and the potential for severe
thunderstorms, with damaging wind gusts and isolated tornadoes the
primary concern. Large surf is also expected for the beaches.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   High Surf Advisory.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be required.

NCZ046-094-194-200900-
Tyrrell-Pamlico-Southern Craven-
447 AM EDT Fri Apr 19 2019

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...Today and Tonight.

There is a Slight Risk of severe weather later this evening and
tonight. A powerful cold front will impact the area this evening
into Saturday morning, bringing strong winds and the potential for
severe thunderstorms, with damaging wind gusts and isolated tornadoes
the primary concern.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No significant hazardous weather is expected.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be required.

NCZ047-081-200900-
Mainland Dare-Mainland Hyde-
447 AM EDT Fri Apr 19 2019

...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 4 AM EDT
SATURDAY...

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

There is a Slight risk of severe weather this evening and tonight.
A powerful cold front will impact the area this evening into
Saturday morning, bringing strong winds and the potential for severe
thunderstorms, with damaging wind gusts and isolated tornadoes the
primary concern.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be required.

NCZ195-199-200900-
West Carteret-Coastal Onslow-
447 AM EDT Fri Apr 19 2019

...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT THIS MORNING
THROUGH THIS EVENING...
...HIGH SURF ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM EDT
SATURDAY...
...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 2 AM EDT
SATURDAY...

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Beach Hazards Statement.
   High Surf Advisory.
   Wind Advisory.

There is a Slight risk of severe weather later this evening and
tonight. A powerful cold front will impact the area this afternoon
into Saturday morning, bringing strong winds and the potential for
severe thunderstorms, with damaging wind gusts and isolated tornadoes
the primary concern. Large surf is also expected for the beaches.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   High Surf Advisory.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be required.

NCZ045-080-092-193-198-200900-
Washington-Beaufort-Jones-Northern Craven-Inland Onslow-
447 AM EDT Fri Apr 19 2019

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...Today and Tonight.

There is an Enhanced threat of severe weather later this evening and
tonight. A powerful cold front will impact the area this afternoon
into Saturday morning, bringing strong winds and the potential for
severe thunderstorms, with damaging wind gusts and isolated tornadoes
the primary concern.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No significant hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be required.

In the hours before

Special weather statement, Apr 19, 8:38 AM EST, 4 hours 40 minutes before
Special Weather Statement
National Weather Service Newport/Morehead City NC
938 AM EDT Fri Apr 19 2019

NCZ029-044-045-079-080-090>092-193-198-200100-
Martin-Pitt-Washington-Greene-Beaufort-Duplin-Lenoir-Jones-
Northern Craven-Inland Onslow-
Including the cities of Williamston, Robersonville, Oak City,
Jamesville, Greenville, Bethel, Farmville, Grifton, Grimesland,
Plymouth, Roper, Creswell, Snow Hill, Hookerton, Walstonburg,
Washington, Chocowinity, Belhaven, Bath, Aurora, Wallace, Warsaw,
Kenansville, Beulaville, Faison, Kinston, La Grange, Pink Hill,
Maysville, Pollocksville, Trenton, Vanceboro, Ernul, Dover,
Cove City, Jacksonville, Richlands, and Half Moon
938 AM EDT Fri Apr 19 2019

...MODERATE THREAT OF SEVERE THUNDERSTORMS OVER THE INLAND AREAS
OF EASTERN NORTH CAROLINA LATER TODAY INTO TONIGHT...

Severe thunderstorms with considerable potential for damaging
winds and isolated tornadoes are likely over the inland areas of
eastern North Carolina this evening.

Some scattered showers and storms are expected through mid to
late afternoon and one or two of these could become strong to
severe. The main severe threat will be during the evening hours
and overnight as an organized band of storms moves through. Local
wind gusts at or above 70 mph and isolated tornadoes will be
possible in a few of these storms. The greatest threat for these
severe storms will be inland, however the line will push across
the coastal areas late evening and overnight with a continued
threat of damaging winds and isolated tornadoes.

Residents are urged to keep a close eye on the weather today into
tonight. Listen to NOAA Weather Radio or your local media for the
latest updates on this situation including possible watches and
warnings.
Special weather statement, Apr 19, 10:41 AM EST, 2 hours 37 minutes before
Special Weather Statement
National Weather Service Newport/Morehead City NC
1141 AM EDT FRI APR 19 2019

NCZ079-090>092-198-191645-
Greene-Jones-Lenoir-Inland Onslow-Duplin-
1141 AM EDT FRI APR 19 2019

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WEST CENTRAL JONES...
SOUTHWESTERN GREENE...WESTERN LENOIR...NORTHWESTERN ONSLOW AND DUPLIN
COUNTIES...

At 1140 AM EDT, radar indicated strong thunderstorms were located
along a line extending from 10 miles south of Clinton to The Borough.
Movement was northeast at 50 mph.

Wind gusts up to 50 mph are possible with these storms.

Locations impacted include...
Kinston, Wallace, Warsaw, La Grange, Mount Olive, Kornegay, Rose
Hill, Beulaville, Deep Run, Bowdens, Cypress Creek, Beautancus,
Kenansville, Chinquapin, Potters Hill, Institute, Jason, Pleasant
Hill, Albertson and Harrells.

Seek Shelter in a nearby building or vehicle. Strong winds are
capable of knocking down small trees and blowing around trash cans,
potted plants, lawn furniture and other light outdoor objects.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 3490 7815 3509 7817 3518 7816 3519 7816
      3518 7808 3519 7802 3517 7793 3515 7789
      3518 7783 3534 7782 3538 7780 3543 7783
      3557 7782 3513 7756 3497 7763 3472 7769
      3471 7798 3473 7802 3471 7813 3474 7820
TIME...MOT...LOC 1540Z 207DEG 47KT 3485 7837 3444 7812

5
Special weather statement, Apr 19, 11:44 AM EST, 1 hour 34 minutes before
Special Weather Statement
National Weather Service Newport/Morehead City NC
1244 PM EDT FRI APR 19 2019

NCZ044-079-090>092-193-198-191745-
Greene-Jones-Lenoir-Inland Onslow-Northern Craven-Duplin-Pitt-
1244 PM EDT FRI APR 19 2019

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL JONES...
SOUTHEASTERN GREENE...LENOIR...NORTHWESTERN CRAVEN...SOUTHWESTERN
PITT...NORTHWESTERN ONSLOW AND EASTERN DUPLIN COUNTIES...

At 1243 PM EDT, radar indicated strong thunderstorms were located
along a line extending from Albertson to near Potters Hill to near
Cypress Creek. Movement was northeast at 50 mph.

Wind gusts up to 50 mph are possible with these storms.

Locations impacted include...
Greenville, Kinston, Winterville, Ayden, La Grange, Grifton, Phillips
Crossroads, Kornegay, Snow Hill, Richlands, Bell Arthur, Beulaville,
Deep Run, Cypress Creek, Comfort, Fort Barnwell, Bruce, Dawson,
Potters Hill and Graingers.

Seek Shelter in a nearby building or vehicle. Strong winds are
capable of knocking down small trees and blowing around trash cans,
potted plants, lawn furniture and other light outdoor objects.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 3517 7793 3515 7789 3518 7783 3529 7783
      3568 7749 3535 7724 3505 7727 3472 7768
      3472 7779 3486 7774 3516 7794
TIME...MOT...LOC 1643Z 217DEG 46KT 3511 7781 3492 7769 3473 7776

5

The radar

The Morehead City radar (KMHX), 112 km away, was scanning. The volume nearest the first event began at 18:16 UTC.

Open the radar archive at this moment

Event by event

9 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Martin

When
April 19, 1:18 PM EST
Where
Martin County, 3.5 mi S of Williamston Hrrs Arp
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
35.770, -77.060

A barn was moved off it's foundation and a truck was damaged by limbs blown down from a pine tree. The damage was approximately 6 miles south of Williamston on Thurman Griffin Rd and Dagid Rogerson Rd.

Thunderstorm Wind, Duplin

When
April 19, 5:20 PM EST
Where
Duplin County, Calypso
Measured
50 kt (58 mph) estimated gust
Reported by
Fire Department/Rescue
Coordinates
35.150, -78.100

Trees were blown down at the Calypso Trailer Park.

Thunderstorm Wind, Onslow

When
April 19, 5:54 PM EST
Where
Onslow County, 2 mi SW of Jacksonville
Measured
50 kt (58 mph) estimated gust
Reported by
Public
Coordinates
34.730, -77.445

Shingles were damaged.

Thunderstorm Wind, Pitt

When
April 19, 6:11 PM EST
Where
Pitt County, 2 mi E of Ayden
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
35.470, -77.394

Trees and powerlines were blown down.

Thunderstorm Wind, Jones

When
April 19, 6:17 PM EST
Where
Jones County, Maysville
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
34.900, -77.230

Trees were blown down in the town, along with scattered power outages.

Thunderstorm Wind, Beaufort

When
April 19, 6:36 PM EST
Where
Beaufort County, 1 mi SW of Washington
Measured
50 kt (58 mph) estimated gust
Reported by
State Official
Coordinates
35.540, -77.063

Trees were blown down around Chocowinity. Time estimated by radar data.

Thunderstorm Wind, Tyrrell

When
April 20, 1:16 AM EST
Where
Tyrrell County, 3.23 mi SSW of Ft Lndg
Measured
60 kt (69 mph) estimated gust
Reported by
Public
Coordinates
35.910, -76.100

Multiple trees were blown down on Highway 64 about 1 mile west of the Alligator River Bridge. The report was via twitter. The time and exact location was estimated by radar. The damage was a possible tornado.

Thunderstorm Wind, Dare

When
April 20, 3:25 AM EST
Where
Dare County, 0.69 mi N of Hat Blly Mtchll Arpt
Measured
54 kt (62 mph) measured gust
Reported by
Mesonet
Coordinates
35.240, -75.620

The report was from Frisco Woods Weatherflow.

Thunderstorm Wind, Dare

When
April 20, 4:03 AM EST
Where
Dare County, 1.13 mi E of Avon
Measured
78 kt (90 mph) measured gust
Reported by
Mesonet
Coordinates
35.350, -75.500

The report was from Avon Weatherflow.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in North Carolina in 2019Every state in 2019This day in weather historyWarnings in North Carolina, April 2019

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 808707, 808708, 808709, 808710, 808711, 808712, 808713, 808715, 808716.